Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 7:47 PM CDT for Moore County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 6, 2005, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 070046 SVRAMA TXC341-070130- /O.NEW.KAMA.SV.W.0089.050607T0047Z-050607T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DUMAS * UNTIL 830 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CACTUS...OR ABOUT 10 MILES NORTH OF DUMAS...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRAY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3604 10214 3564 10215 3565 10166 3605 10165 $$
1 follow-up statement
000 WWUS54 KAMA 070058 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 757 PM CDT MON JUN 6 2005 TXC341-070130- /O.CON.KAMA.SV.W.0089.000000T0000Z-050607T0130Z/ MOORE TX- 757 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR MOORE COUNTY... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CACTUS...OR ABOUT 17 MILES NORTH OF DUMAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED IN DUMAS AT 750 PM CDT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3604 10214 3564 10215 3565 10166 3605 10165 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 6 2005 .DISCUSSION... TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS. HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES. KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING AFTN AND EVE. SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT. HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT CONTINUING SLGT CHC POPS ON FRI AFTN/NGT. HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE WHERE DEEPER MSTR EXPECTED TO REMAIN. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 92 62 91 / 30 20 20 10 BEAVER OK 68 96 63 96 / 20 20 20 20 BOISE CITY OK 59 91 57 90 / 40 10 10 10 BORGER TX 67 95 67 94 / 30 20 20 20 BOYS RANCH TX 63 94 61 92 / 40 10 10 10 CANYON TX 63 93 61 92 / 40 10 10 10 CLARENDON TX 67 93 67 94 / 30 20 20 20 DALHART TX 61 92 59 90 / 40 10 10 10 GUYMON OK 64 95 61 94 / 30 10 10 10 HEREFORD TX 63 93 60 92 / 40 10 10 10 LIPSCOMB TX 68 96 66 96 / 20 20 20 20 PAMPA TX 67 93 66 93 / 30 20 20 20 SHAMROCK TX 68 96 68 95 / 20 20 20 20 WELLINGTON TX 69 95 69 95 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/03
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 4 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT MON JUN 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 255 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO... BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION. HENNIG
In the hours before
Special weather statement, Jun 6, 7:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT MON JUN 6 2005 OKZ001-070030- CIMARRON OK- 702 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTHWEST OF GRIGGS AT 702 PM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 6, 7:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 8 N ADRIAN 35.39N 102.66W
06/06/2005 0.88 INCH OLDHAM TX TRAINED SPOTTER
&&
RTWSpecial weather statement, Jun 6, 7:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT MON JUN 6 2005 OKZ002-070100- TEXAS OK- 725 PM CDT MON JUN 6 2005 ...LINE OF STRONG THUNDERSTORMS IN TEXAS COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF EVA TO 11 MILES SOUTHWEST OF GOODWELL AT 725 PM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 6, 7:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 5 SW STRATFORD 36.29N 102.14W
06/06/2005 SHERMAN TX TRAINED SPOTTER
5 POWER POLES DOWN WIRES ON ROAD
&&
RTWSpecial weather statement, Jun 6, 7:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT MON JUN 6 2005 TXZ016-070100- DEAF SMITH TX- 734 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF SIMMS AT 734 PM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 6, 7:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST GUYMON 36.69N 101.48W
06/06/2005 61 MPH TEXAS OK SFC. OBS.
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 58 min |
| Jun 6, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 59 min |
| Jun 6, 11:17 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 73 min |
| Jun 6, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.